MAUDE Adverse Event Report: ARTHROCARE CORPORATION AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290004
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up of an arthroscopy procedure, when the blister of the ambient hipvac device was taken out of the box, the packaging had a hole.However, there was no sign of tampering on the cardboard package containing it.The procedure was delayed for 5 minutes.Back-up device was available.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection of the returned instrument shows no manufacturing abnormalities.The device was returned in its original packaging.There is a marked hole in the tear-able packaging.The package is otherwise not opened.The hole has indentions of a puncture impact event.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the heat seals visual integrity, found that the assembler must inspect that the tyvek lids / pouches are not damaged by (cuts, holes, tears, embedded particles, stains, among others), if any damage is found must be separated and the leader or supervisor notified.The complaint was verified and the root cause is not established.Factors that could have contributed to the reported event include dropping the device, hitting the device with another object, or stacking other devices on top causing pressure which could puncture the package.No containment or corrective actions are recommended at this time.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16665727
Report Number3006524618-2023-00114
Device Sequence Number5933862
Product Code GEI
UDI-Device Identifier00885556614686
UDI-Public00885556614686
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Model Number72290004
Device Catalogue Number72290004
Device Lot Number2105336
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown